Alert archive / Mississippi / Special Weather Statements in 2016

Special Weather Statement, NWS Mobile, AL

August 14, 2016Greene County, Wayne County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 14, 2016, 10:49 AM CDT for Greene County, Wayne County, Mississippi. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2016, 10:49 AM CDT (15:49 UTC)
Expired
Aug 14, 2016, 11:15 AM CDT
In force
26 min
Issued by
NWS Mobile, AL

Counties Greene County, MS, Wayne County, MS

The radar

The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 15:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.8 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2016-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2016-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

672 
WWUS84 KMOB 141549
SPSMOB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CDT SUN AUG 14 2016
 
MSZ067-075-076-141615-
PERRY MS-WAYNE MS-GREENE MS-
1049 AM CDT SUN AUG 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES UNTIL
1115 AM CDT...

AT 1049 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOSELLE TO NEAR LEAKESVILLE...AND MOVING NORTH AT
30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...RICHTON...LEAKESVILLE...CLARA AND BUCKATUNNA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3143 8894 3178 8894 3165 8850 3113 8852
      3137 8915 3143 8915
TIME...MOT...LOC 1549Z 182DEG 24KT 3147 8923 3123 8860 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 6:32 AM CDT, 4 hours 17 minutes earlier.

Area forecast discussion, Aug 14, 6:32 AM CDT, 4 hours 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
632 AM CDT SUN AUG 14 2016

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
12Z issuance...Starting off the morning with a mix of low and high
based cigs. Winds light from the southeast with patchy and light early
am br lowering vsbys to mvfr categories in a few areas over the
interior. Vsby begins to improve after daybreak. The passage of any
shra/tsra today brings a brief occurrence of mvfr cigs and vsbys.
Southeast winds 10 to 15 kts. Otherwise, vfr cigs and vsby expected
today. /10

&&

.PREV DISCUSSION... /issued 425 AM CDT SUN AUG 14 2016/

NEAR TERM /Now Through Sunday night/...On the weather maps this
morning, a mid-level Bermuda ridge of high pressure was stretching
west into the Mid and Lower MS River Valley. Southwest of the high
level ridge, an upper level, inverted trough axis from the southeast
Gulf to central FL was lifting northwest. Radar shows isolated
showers developing over the marine area. These were advancing north
northwest and will bring some wet weather to the coastal zones this
morning. At the surface, a quasi-stationary surface frontal zone was
draped from the eastern Great Lakes, southwest across east TX. The
low pressure area that has been responsible for recent disastrous
flooding over LA is beginning to merge and phase with the frontal
zone.

Upper level, inverted trof axis over the southeast Gulf is forecast
to continue lifting northwest today and begins to deamplify by
daybreak Monday AM. A diurnal convective pattern is forecast today
and tonight with isolated to scattered storms developing during the
day today as the atmosphere destabilizes and then decrease in
coverage going into the night as airmass stabilizes. Surface high
pressure nosing west into the southeast US maintains a light
southeast flow this period. Highs today in the mid to upper 80s
southwest zones to the lower half of the 90s over the northeast
zones. Very little change in night-time lows, ranging from 72 to 76
along and north of I-10, while closer to 80 near the beaches. /10

SHORT TERM /Monday Through Tuesday night/...An upper level ridge of
high pressure extending from the western Atlantic Ocean over the
southeast conus will be the dominate upper level feature through the
short term. Meanwhile surface ridge will remain in place across the
southeast states maintaining a light south to southeast surface wind
flow. Precipitable water values across the region will remain between
1.5 and 2 inches. A mix of sun and clouds will occur on both Monday
and Tuesday, with the diurnal convective pattern persisting. Expect
mainly scattered coverage during the daytime hours and isolated
coverage to rain-free conditions overnight through the short term.

High temperatures both Monday and Tuesday will range from 88 to 93
degrees inland area with mid 80s along the beaches. Low temperatures
both nights will range from 72 to 77 degrees inland area with upper
70s along the beaches. /22

LONG TERM /Wednesday Through Saturday/...The upper level ridge of high
pressure extending from the western Atlantic Ocean over the southeast
conus will weaken and shift south through the long term as a slow
moving upper level shortwave over the Great Lakes and Ohio River
Valley regions advances eastward. This upper shortwave is expected
to progress across the northeastern conus and mid-atlantic states
through the end of the workweek. Meanwhile the surface ridge
extending from the western Atlantic across the southeast will weaken
and shift southward as well. Scattered showers and thunderstorms
will occur each day through the extended as the high pressure
weakens across the region, with isolated to scattered coverage at
night. High temperatures each day will range from 87 to 92 degrees
inland area with mid 80s along the beaches. Low temperatures each
night will range from 72 to 77 degrees inland area with upper 70s
along the beaches. /22

MARINE...Surface high pressure extending west into the southeast
US maintains a southeast component of flow that will be light, to
moderate at times. Winds, waves and seas will be locally higher in
and near the passage of isolated to scattered marine storms. /10

&&

.MOB Watches/Warnings/Advisories...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Aug 14, 5:53 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
553 AM CDT SUN AUG 14 2016

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
553 AM CDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE GULF BEACHES OF
ALABAMA AND NORTHWEST FLORIDA MONDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-151200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
553 AM CDT SUN AUG 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

WINDS...SEAS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS
THROUGH TONIGHT. FREQUENT LIGHTNING AND VISIBILITY REDUCING HEAVY
RAIN WILL ALSO BE POSSIBLE WITH THE PASSAGE OF ANY STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

WINDS...SEAS AND WAVES WILL BE HIGHER IN AND NEAR THUNDERSTORMS
THROUGH THE UPCOMING WEEK. FREQUENT LIGHTNING AND VISIBILITY
REDUCING HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE PASSAGE OF ANY
STRONGER STORMS.

In the hours before

Special weather statement, Aug 14, 10:49 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1049 AM CDT SUN AUG 14 2016

MSZ067-075-076-141615-
PERRY MS-WAYNE MS-GREENE MS-
1049 AM CDT SUN AUG 14 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...WAYNE...NORTHERN GREENE AND NORTHERN PERRY COUNTIES UNTIL
1115 AM CDT...

AT 1049 AM CDT...THE STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOSELLE TO NEAR LEAKESVILLE...AND MOVING NORTH AT
30 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAYNESBORO...RICHTON...LEAKESVILLE...CLARA AND BUCKATUNNA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

LAT...LON 3143 8894 3178 8894 3165 8850 3113 8852
      3137 8915 3143 8915
TIME...MOT...LOC 1549Z 182DEG 24KT 3147 8923 3123 8860

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 11:03 AM CDTRip Current StatementMOBBaldwin, Mobile10 hr
Aug 14, 12:04 PM CDTSpecial Weather StatementMOBChoctaw41 min
Aug 14, 12:35 PM CDTSpecial Weather StatementMOBClarke40 min
Aug 14, 12:47 PM CDTSpecial Weather StatementMOBChoctaw58 min
Aug 14, 1:14 PM CDTSpecial Weather StatementMOBClarke61 min
Aug 14, 1:48 PM CDTSpecial Weather StatementMOBMarengo27 min
Aug 14, 2:02 PM CDTSpecial Weather StatementMOBClarke43 min
Aug 14, 4:25 PM CDTSpecial Weather StatementMOBCrenshaw50 min
Aug 14, 11:23 AM CDTSpecial Weather StatementMOBWayne37 min
Aug 14, 11:29 AM CDTSpecial Weather StatementMOBGreene46 min

Nearby

Special Weather Statements in Mississippi, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.